TITLE

Multidimensional Persistence and Noise

AUTHOR(S)
Scolamiero, Martina; Chachólski, Wojciech; Lundman, Anders; Ramanujam, Ryan; Öberg, Sebastian
PUB. DATE
December 2017
SOURCE
Foundations of Computational Mathematics;Dec2017, Vol. 17 Issue 6, p1367
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, we study multidimensional persistence modules (Carlsson and Zomorodian in Discrete Comput Geom 42(1):71-93, 2009; Lesnick in Found Comput Math 15(3):613-650, 2015) via what we call tame functors and noise systems. A noise system leads to a pseudometric topology on the category of tame functors. We show how this pseudometric can be used to identify persistent features of compact multidimensional persistence modules. To count such features, we introduce the feature counting invariant and prove that assigning this invariant to compact tame functors is a 1-Lipschitz operation. For one-dimensional persistence, we explain how, by choosing an appropriate noise system, the feature counting invariant identifies the same persistent features as the classical barcode construction.
ACCESSION #
126260799

 

Related Articles

  • Topological Persistence for Circle-Valued Maps. Burghelea, Dan; Dey, Tamal // Discrete & Computational Geometry;Jul2013, Vol. 50 Issue 1, p69 

    We study circle-valued maps and consider the persistence of the homology of their fibers. The outcome is a finite collection of computable invariants which answer the basic questions on persistence and in addition encode the topology of the source space and its relevant subspaces. Unlike...

  • Splittings of von Neumann rho-invariants of knots. Kim, Se‐Goo; Kim, Taehee // Journal of the London Mathematical Society;Jun2014, Vol. 89 Issue 3, p797 

    We give a sufficient condition under which the vanishing property of Cochran–Orr–Teichner knot concordance obstructions splits under connected sum. The condition is described in terms of self-annihilating submodules with respect to higher-order Blanchfield linking forms. This...

  • Examples of area-minimizing surfaces in the sub-Riemannian Heisenberg group $${\mathbb{H}^1}$$ with low regularity. Ritor�, Manuel // Calculus of Variations & Partial Differential Equations;Feb2009, Vol. 34 Issue 2, p179 

    We give new examples of entire area-minimizing t-graphs in the sub-Riemannian Heisenberg group $${\mathbb{H}^1}$$ . They are locally Lipschitz in Euclidean sense. Some regular examples have prescribed singular set consisting of either a horizontal line or a finite number of horizontal halflines...

  • ON FINITELY LIPSCHITZ SPACE MAPPINGS. SALIMOV, R. R. // Sibirskie Elektronnye Matematicheskie Izvestiia;2011, Vol. 8, p284 

    It is established that a ring Q-homeomorphism with respect to p-modulus in ℝn, n ≥ 2; is finitely Lipschitz if n - 1 < p < n and if the mean integral value of Q(x) over infinitesimal balls B(x0, ε) is finite everywhere.

  • One can hear the corners of a drum. Lu, Zhiqin; Rowlett, Julie M. // Bulletin of the London Mathematical Society;Feb2016, Vol. 48 Issue 1, p85 

    We prove that the presence or absence of corners is spectrally determined in the following sense: any simply connected planar domain with piecewise smooth Lipschitz boundary and at least one corner cannot be isospectral to any connected planar domain, of any genus, that has smooth boundary....

  • On Strongly Extending Modules. ATANI, S. EBRAHIMI; KHORAMDEL, M.; PISH HESARI, S. DOLATI // Kyungpook Mathematical Journal;Jun2014, Vol. 54 Issue 2, p237 

    The purpose of this paper is to introduce the concept of strongly extending modules which are particular subclass of the class of extending modules, and study some basic properties of this new class of modules. A module M is called strongly extending if each submodule of M is essential in a...

  • On staggered indecomposable Virasoro modules. Kytölä, Kalle; Ridout, David // Journal of Mathematical Physics;Dec2009, Vol. 50 Issue 12, p123503 

    In this article, certain indecomposable Virasoro modules are studied. Specifically, the Virasoro mode L0 is assumed to be nondiagonalizable, possessing Jordan blocks of rank 2. Moreover, the module is further assumed to have a highest weight submodule, the “left module,” and that the...

  • Classification of 2-dimensional graded normal hypersurfaces with a( R) ≤ 6. Watanabe, Kei-ichi // Bulletin of the Brazilian Mathematical Society;Dec2014, Vol. 45 Issue 4, p887 

    We classify 2-dimensional normal weighted homogeneous hypersurface R = k[ X, Y, Z]/( f) with given a-invariant a( R) ≤ 6. We show that for a( R) > 0, the number of 'types' are finite.

  • Modular invariants and singularity indices of hyperelliptic fibrations. Liu, Xiaolei // Chinese Annals of Mathematics;Nov2016, Vol. 37 Issue 6, p875 

    The modular invariants of a family of curves are the degrees of the pullback of the corresponding divisors by the moduli map. The singularity indices were introduced by Xiao (1991) to classify singular fibers of hyperelliptic fibrations and to compute global invariants locally. In semistable...

  • Second-Order Optimality Conditions in Minimax Optimization Problems. Dhara, Anulekha; Mehra, Aparna // Journal of Optimization Theory & Applications;Mar2013, Vol. 156 Issue 3, p567 

    The paper primarily is concerned with the second-order optimality conditions for minimax problems, where the constraints are described by a set inclusion and a finite number of equalities, and where all the functions involved are Fréchet differentiable with locally Lipschitz derivatives. We...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics